MAUDE Adverse Event Report: SIEMENS HEALTHCAREDIAGNOSTICSINC. ADVIA CENTAUR XPT

SIEMENS HEALTHCAREDIAGNOSTICSINC. ADVIA CENTAUR XPT
Model Number ADVIA CENTAUR XPT
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported that false positive results for infectious disease assays were obtained on the advia centaur xpt analyzer with serial number: (b)(6) and reported to the physician(s).The customer stated that repeat testing was performed on an alternate analyzer, the repeat results were negative, considered correct, and that corrected reports were issued.Siemens dispatched a cse (customer service engineer) to the customer site.The cse performed troubleshooting and identified the water reservoir sensor was not detecting fluid.The cse performed services, which included replacing the fittings for the wash pumps and the pump for dispensing port 2, cutting back and reseated the wash manifold tubing, performing background tests, decontaminating the instrument, and other services without resolution.Siemens confirmed that no additional services were required because the analyzer was deinstalled by siemens.The cause of the false positive results for infectious disease assays is unknown.
 
Event or Problem Description
The customer reported that false positive results for infectious disease assays were obtained on the advia centaur xpt analyzer with serial number: (b)(6) and reported to the physician(s).The customer stated that repeat testing was performed on an alternate analyzer, the repeat results were negative, considered correct, and that corrected reports were issued.There are no known reports of patient intervention or adverse health consequences due to the event.
 
Additional Manufacturer Narrative
Initial mdr 2432235-2025-00118 was filed on 21-apr-2025.Additional information (22-apr-2025): siemens reviewed the services performed by the cse (customer service engineer), which included checking the dispense volumes for acid/base, water, wash1 fluids, and the analyzer's alignments.The cse identified and cleaned debris from the reagent probe (r3) and replaced the sample and r2 probes and aspiration probe collars located in the wash station.The cse performed a follow-up visit and additional services, which included replacing the dispense port 2 diluter pump, performing background tests, and found the values were out of specification.Based on the background test results (wet/dry test) the cse performed a decontamination on the advia centaur xpt analyzer; however, siemens confirmed that no further troubleshooting was possible.The analyzer was deinstalled and removed from the customer site, and atellica solutions was considered a replacement.Since the assays are sensitive to contamination, siemens concluded that contamination is the potential cause of false positive results for infectious disease assays on the advia centaur xpt analyzer.The advia centaur xpt analyzer was deinstalled, and no further evaluation is required.

Brand Name
ADVIA CENTAUR XPT
Common Device Name
ADVIA CENTAUR XPT
Manufacturer (Section D)
SIEMENS HEALTHCAREDIAGNOSTICSINC.
511 benedict avenue
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS MANUFACTURING LIMITED
chapel lane
registration number: 8020888
swords, co., dublin
EI  
Manufacturer Contact
rolando hualpa
511 benedict ave.
tarrytown, NY 10591
9143485874
MDR Report Key21876229
Report Number2432235-2025-00118
Device Sequence Number7803340
Product Code JJE
UDI-Device Identifier00630414596914
UDI-Public(01)00630414596914
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K141999
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA CENTAUR XPT
Device Catalogue Number10711433
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2025
Supplement Date Received by Manufacturer04/22/2025
Initial Report FDA Received Date04/21/2025
Supplement Report FDA Received Date04/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown